I am on Humira weekly for Crohn's. I just finished a few weeks ago, a 9-week course of Encort and on my last week of rectal uceris both steroids.
My symptoms are testicular pain, burning during and after urination, groin pain, scrotal pain, pain at the base of penis, frequent urination, bladder spasms, difficulty starting stream, more than one stream. Past history of BPH and prostititis.
PCP started me on Ciprofloxacin for 10 days. My WBC is 9.2, monocyte% 9.1, creatinine 1.3, and urine was colorless and clear. I took Huimra injection and symptoms increased so put me on 10 days of Doxycycline for burning urination. I felt worse on Humira and put on Levofloxacin for 10 days.
I have increased testicle pain due to riding a bike but no injury. Doctor did an exam of my testicles and sent me for UA, and testicular ultrasound. During the ultrasound, I had to stop three times to urinate even though very little amount but extreme urgency. That night I kept having bladder spams felt like the head of my penis was quivering and would not stop until I urinate. My blood work shows, WBC 10.7, monocyctes % 13.2, absolute monocyte 1.4.
Urine report is fine.
Ultrasound shows small bilateral epididymal cysts.
Small bilateral hydroceles.
I am also taking Tylenon severe sinus daily if not twice a day for months due to constant sinusitis from Humira.
This was all while on antibiotics Current symptoms are improving we skipped a dose of Humira due to the increase in symptoms but taking tomorrow.
I have pain in penis, testicle and base of penis, burning with urination, urgency and frequency getting better while on Flavoxate.
I saw a new urologist a few weeks ago. He said prostrate was fine, nothing wrong with testicles, prostate was not enlarged even though multiple CT scans, PCP 2 other urologsit and a cystoscope say different. He said I need to train my bladder and told me to stop the Flomax which has been on for years.
I talked to my PCP and he said to do nothing that he would call the urologsit and see what he was thinking because he said the CT show enlarged prostate when he had done prostate exam in the past it was enlarged which is why he first sent me to a urologist and all urologist reports say enlarged prostate. Would Humira make prostatitis worse after an injection? Why are antibiotics helping but not getting cured fully?
Welcome to icliniq.com.
There is no documentation regarding Humira making prostatitis worse after injection as such, but yes, as it decreases the response of body against infection (TNF receptor inhibitor) so it can flare-up active infection.
For prostatitis, you have to take medications or antibiotics for long periods (up to six weeks to three months sometimes). Cause of this is scant blood supply to prostate and as all these medications reach prostate via blood route so for reaching a specific level of drug in prostate. You have to take medications for prolong periods.
Regarding antibiotics, one thing which can be done is to get post prostatic massage, urine culture which has not been done.
My take on this scenario, you will have prostatitis, so just continue antibiotics (I think Levofloxacin 500 mg is very effective in this) for six weeks.
Secondly, continue Flomax and Fluoxate.
Thirdly, start tablet Pyridium TDS for four weeks.
Add tablet Tolterodine 2 mg OD for two weeks (decreases frequency, and urgency).
Was this answer helpful?|
Thank you dcotor,
The medicines are helping to some extent. My stream is stronger, going less often. As long as I take Fluvoxate regualry, I do not have to run to the bathroom all the time. However, I still have burning with urination, testicle pain, and pain in the head of the penis. BM makes everything worse.
If Humiria makes things worse what do I do? After all these antibiotics would it have been better to stick with one? What else can the urologist do that the PCP is not doing? Is a prostate exam necessary if Humira makes worse or no because we know what it is? PCP has not done a prostate exam for a few years on me.
I have done internal pelvic floor PT and it has helped but PCP said we need to find out first what is going on. If not prostatitis what can it be?
Welcome back to icliniq.com.
You can start anti-inflammatory like tablet Chymoral forte 1-0-1 for seven days (in case it is getting worse even after starting a couple of drugs, I advised). Yes, single antibiotic course is better if it is effective (that's why I recommend tablet Levoflox 500 mg, which is very effective in prostatitis).Urologist can do a prostatic massage and post-massage urine sample culture can show which antibiotic is effective in your case.
If not prostatitis, then it can be urethritis or irritable bladder syndrome.
Was this answer helpful?|
Query: Hello doctor, I believe I have chlamydia prostatitis. Six months ago, I started showing signs of prostatitis. I had a hard time urinating fully, I had pain and burning, fever, clear discharge. I was put on eight weeks Cipro. My body did not respond well to the Cipro. I stopped and had a chance to s... Read Full »
Article Overview: This article discusses the symptoms, treatments, and complications of benign prostatic hyperplasia. Read Article
What Is Prostate? The prostate is a gland in the male reproductive system that secretes a fluid that constitutes 30% of the seminal fluid. The prostate surrounds the urethra, which is the outlet for urine. Benign Prostatic Hyperplasia (BPH) is an age-related growth and enlargement of... Read Article
Query: Hello doctor, Prostate biopsy was prompted by rising PSA over several years (20%-25% per year) reaching over 4 this past year (spiked at 7.3 which I think really is why they wanted the biopsy but I expect it to come down since then). 12 core came back benign, but I do not understand the implicatio... Read Full »
Ask your health query to a doctor online?Ask an Urologist Now